MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CATHETER 3-WAY ALL MALE CONNECTOR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CATHETER 3-WAY ALL MALE CONNECTOR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 20033
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a obstructive hydrocephalus patient required a low pressure valve.After the valve and 3 way connector were implanted, they were both found to be leaking.The valve was leaking from the chamber, and the connector was leaking distal or tail end of the y.The patient had the components replaced with a new 3 way connector and valve which was set at 0.5.It was stated that their 4th ventricle obstruction cleared.The patient was now draining well and according to the registrar, they were doing well with no further complications.
 
Additional Manufacturer Narrative
The returned port was patent.The port did not meet the requirements for leak testing due to tears on the junction between the port and one of the distal connectors.It is unknown how or when this damage occurred.This instructions for use states that ¿use of sharp instruments while handling these devices can nick or cut the silicone elastomer, resulting in leakage and necessitating revision.Care must also be taken when closing incisions to ensure that the valves are not cut or nicked by suture needles.¿ review of dhr for lot # e39502 did not indicate any findings that correlate to the complaint.All catheters are 100% inspected at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CATHETER 3-WAY ALL MALE CONNECTOR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9506299
Report Number2021898-2019-00450
Device Sequence Number19217839
Product Code JXG
UDI-Device Identifier00643169466647
UDI-Public00643169466647
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number20033
Device Catalogue Number20033
Device Lot NumberE39502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer01/01/2020
03/26/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/15/2020
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR